Tornadoes · United States · Kansas · 2008
EF0 tornado, Oak Hill to Fact, Kansas, June 5, 2008
From Oak Hill to Fact, this EF0 tornado ran 4.6 miles across Clay County on June 5, 2008, touching down at 4:20 PM CDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 5, 2008
- Touchdown
- 4:20 PM CDT (21:20 UTC)
- Lifted
- 4:32 PM CDT (21:32 UTC)
- On the ground
- 12 minutes
- Path length
- 4.6 miles (7.4 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Clay County
- Touchdown point
- 39.351, -97.234
- Lift-off point
- 39.405, -97.184
- Record number
- 0806051520-01
What the Weather Service recorded
A line of thunderstorms with embedded supercells developed along a dry line and cold front during the late aternoon hours of June 5th, and raced eastward across the forecast area. Favorable shear profiles allowed storms to quickly become severe, and several tornadoes were reported across the warning area. Damage up to the magnitude of EF-1 was noted by storm surveyors, with damage to homes, outbuildings, and power poles noted across Clay, Marshall, and Brown counties. Strong winds also caused damage across other portions of the forecast area. Newspapers reported that nearly 6,000 Topeka residents lost power at some point the night of the 5th as a result of the storms. Nearly 6,500 people lost power in the town of Junction City in Geary County. In Clay County, 15 farms were damaged by the three tornadoes. Beyond the tornado damage, hail also caused problems by denting siding and crushing crops. Local newspapers reported that several farmers were reported to say they may need to replant portions of their corn and soybean fields. A threatening forecast calling for a widespread severe weather outbreak came to fruition. Beforehand, counties across northeast Kansas prepared for the worst. Shelters were set-up, specifically in Shawnee County, for residents who wanted to take early shelter from the storms.
Several homes and outbuildings were damaged when a tornado touched down northwest of Oak Hill. Porches, roofs, and windows were observed to have sustained the most damage at several of the residences. At one farm, the center pivot of an irrigation system was knocked over, as were several trees and power lines. One home was deemed a total loss, two camping trailers were completely destroyed, and four outbuildings were completely destroyed.
A second tornado struck when it touched down to the west southwest of Clay Center. Damage surveys indicated that the primary damage that occurred was to powerlines and outbuildings.
A third tornado touched down in Clay County the night of the 5th. The weak tornado caused window, roof, and siding damage to several homes along it's path. Storm surveyors also noted that several trees and outbuildings had also been damaged or destroyed.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
10 minutes of warning. NWS TOP issued a tornado warning for this county at 21:10 UTC, 10 minutes before the tornado touched down, in force until 22:00 UTC.
The county was under a tornado watch, issued at 16:52 UTC and running to 00:19 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:00 UTC | 00:00 UTC | Wind Advisory | TOP |
| 16:52 UTC | 00:19 UTC | Tornado Watch | TOP |
| 20:00 UTC | 02:14 UTC | Flash Flood Watch | TOP |
| 21:06 UTC | 21:45 UTC | Severe Thunderstorm Warning | TOP |
| 21:10 UTC | 22:00 UTC | Tornado Warning | TOP |
| 21:35 UTC | 22:15 UTC | Tornado Warning | TOP |
| 21:53 UTC | 22:45 UTC | Severe Thunderstorm Warning | TOP |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:18 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the tornado touched down at Jun 5, 3:58 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 5, 3:58 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 358 PM CDT THU JUN 5 2008 .DISCUSSION... SEVERE WEATHER IS THE PRIMARY CONCERN WITH THE FORECAST. WATER VAPOR IMAGERY SHOWS MAIN VORT LOBE ROTATING OUT OF THE SOUTHERN ROCKIES INTO SOUTHWEST KS AT 20Z...WITH AN 80 KTS 500MB SPEED MAX ASSOCIATED WITH IT. STORMS HAVE INITIATED ALONG A WEAK FRONT/DRY LINE ACROSS CENTRAL KS WITH A VERY MOIST AND UNSTABLE AIRMASS IN PLACE OVER CENTRAL AND EASTERN KS. RUC ANALYSIS SHOWS MLCAPE AS HIGH AS 3000 J/KG WITH LITTLE IF ANY INHIBITION LEFT. WITH VERY LARGE HODOGRAPHS...STORMS WILL LIKELY BE SUPERCELLULAR INITIALLY. STORMS WILL HAVE A VERY LARGE HAIL AND TORNADO THREAT. AS THE UPPER WAVE CONTINUES TO LIFT OUT...STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE AND BE A LITTLE MORE PROGRESSIVE. STRAIT LINE WINDS WILL BECOME A GREATER HAZARD WITH THE SQUALL LINE. THERE COULD BE A COUPLE ROUNDS OF CONVECTION WITH THIS INITIAL ACTIVITY...THAN MORE STORMS DEVELOPING AS THE UPPER WAVE PROGRESSES NORTHEAST. HAVE GONE WITH CATEGORICAL POPS FOR TONIGHT. AS THE SQUALL LINE MOVES EAST...THUNDERSTORMS SHOULD CLEAR OUT AFTER MIDNIGHT FROM WEST TO EAST WITH A LITTLE DRYER AIR ADVECTING IN FROM THE WEST. FLASH FLOODING WILL ALSO POSE A HAZARD. MODELS SHOW PWS INCREASING TO AROUND 2 INCHES THIS EVENING. WITH STORMS MOVING PARALLEL TO THE SLOW MOVING BOUNDARY INITIALLY...THERE COULD BE A QUICK 1 TO 2 INCHES OF RAINFALL AS STORMS PRODUCE RAINFALL RATES AROUND 4 IN/HOUR. THEN THE SQUALL LINE SHOULD MOVE THROUGH STILL CAPABLE OF PROFICIENT RAINFALL. WHILE THE WHOLE SYSTEM SHOULD BE SOMEWHAT PROGRESSIVE... FLASH FLOOD GUIDANCE AROUND 1.5 INCHES IN AN HOUR SUGGESTS THAT FLASH FLOODING IS STILL POSSIBLE WITH INDIVIDUAL STORMS MOVING NORTH NORTHEAST. THEREFORE HAVE ISSUED A FLASH FLOOD WATCH TONIGHT. BOUNDARY HANGS UP ACROSS EAST CENTRAL KANSAS FOR FRIDAY WITH MOISTURE AND INSTABILITY OVER SOUTHEAST KANSAS. MODELS SHOW THETA-E ADVECTION INCREASING DURING THE AFTERNOON. HAVE HELD ONTO SOME CHANCE POPS OVER FAR SOUTHEASTERN SECTIONS OF THE FA FOR LINGERING CONVECTION IN THE MORNING...THEN POSSIBLE CONVECTION AS THE BOUNDARY LIFTS NORTH DURING THE AFTERNOON. DID NOT SPEND A GREAT DEAL OF TIME ON THE EXTENDED SO FOLLOWED HPC/S LEAD FOR THE MOST PART. SOUTHWESTERLY FLOW PERSISTS FOR NEXT WEEK WITH WEAK BOUNDARIES APPROACHING THE FA. THEREFORE HAVE KEPT SOME POPS IN THE FORECAST. && .AVIATION... MAIN QUESTION WITH TAF FORECAST IT TIMING THE CONVECTION INTO THE TERMINALS. UTILIZED THE NAM FOR TIMING THE SQUALL LINE THROUGH THE TERMINALS...AND CONFIDENCE IS AVERAGE. THINK TS WILL MOVE INTO MHK BY 01Z AND TOP/FOE BY 03Z. WILL NEED TO MONITOR CONVECTION FOR TIMING TRENDS..BUT IF STORMS END UP BEING AS STRONG AS WE EXPECT...MAY NEED TO LOWER TAFS TO IFR OR LIFR. && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR A PART OF NORTH CENTRAL KANSAS UNTIL 7 PM THIS EVENING. KSZ008-009-020-021-034-035. WIND ADVISORY FOR NORTHEAST AND EAST CENTRAL KANSAS UNTIL 10 PM THIS EVENING. KSZ010>012-022>024-026-036>040-056-058-059. FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM FOR NORTH CENTRAL KANSAS KSZ008>010-020>022-034>037. FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM FOR NORTHEAST AND EAST CENTRAL KANSAS KSZ011-012-023-024-026-038>040-054>056-058-059. && WOLTERS
Hazardous weather outlook, Jun 5, 11:28 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1128 AM CDT THU JUN 5 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-061200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1128 AM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH CENTRAL KANSAS TODAY...MOST LIKELY DEVELOPING BETWEEN 1 AND 3 PM. THESE SEVERE STORMS ARE EXPECTED TO MOVE EASTWARD ACROSS NORTHEAST KANSAS THROUGH THE LATE AFTERNOON AND EVENING HOURS...AND INTO EAST CENTRAL KANSAS THIS EVENING. THIS IS A PARTICULARLY DANGEROUS SITUATION...WITH LARGE HAIL...DAMAGING WINDSTORMS AND TORNADOES ALL POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. STAY TUNED TO LOCAL MEDIA FOR UPDATES AS THIS SITUATION DEVELOPS. A WIND ADVISORY IS IN EFFECT INTO THIS EVENING FOR STRONG SOUTHERLY WINDS OUT AHEAD OF THE INCOMING SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY MAINLY ACROSS NORTHEAST AND EAST CENTRAL KANSAS...THEN SOUTHEAST OF INTERSTATE 35 FRIDAY EVENING. THUNDERSTORMS WILL BE POSSIBLE NORTH OF HIGHWAY 36 SATURDAY NIGHT...THEN ACROSS THE OUTLOOK AREA SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 5, 3:30 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
330 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 1 NW GLASCO 39.37N 97.86W
06/05/2008 E1.00 INCH CLOUD KS TRAINED SPOTTER
&&
BNLocal storm report, Jun 5, 3:32 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
332 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 6 S JAMESTOWN 39.51N 97.86W
06/05/2008 E70 MPH CLOUD KS TRAINED SPOTTER
&&
BNSpecial weather statement, Jun 5, 3:36 PM CDT, 44 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 336 PM CDT THU JUN 5 2008 KSZ008-020-052100- CLOUD-REPUBLIC- 336 PM CDT THU JUN 5 2008 THROUGH 400 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 60 MPH ACROSS PORTIONS OF REPUBLIC AND CLOUD COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE SCANDIA...CONCORDIA...AGENDA...BELLEVILLE...REPUBLIC...CUBA AND MUNDEN. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Jun 5, 3:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
349 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL TESCOTT 39.01N 97.88W
06/05/2008 E1.00 INCH OTTAWA KS TRAINED SPOTTER
&&
AWLocal storm report, Jun 5, 3:57 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
357 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MINNEAPOLIS 39.12N 97.71W
06/05/2008 M1.00 INCH OTTAWA KS TRAINED SPOTTER
&&
AWSpecial weather statement, Jun 5, 4:13 PM CDT, 7 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 413 PM CDT THU JUN 5 2008 KSZ008-009-052145- REPUBLIC-WASHINGTON- 413 PM CDT THU JUN 5 2008 THROUGH 445 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 50 MPH ACROSS EASTERN REPUBLIC COUNTY AND NORTHWEST WASHINGTON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MUNDEN...NARKA AND MAHASKA. A TORNADO WATCH IS ALSO IN EFFECT. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Topeka, KS (KTOP), 12:00Z
9.3 hours before the tornado, 142 km from the path. June 5, 2008.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -402 J/kg
- Surface CAPE
- 1567 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.2 K/km
Topeka, KS (KTOP), 00:00Z
2.7 hours after it, 142 km from the path. June 6, 2008.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -10 J/kg
- Surface CAPE
- 2154 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.2
- 0-3 km lapse rate
- 6.1 K/km
The surface observations
Concordia (CNK), 42 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 19:55 UTC | 78 | 69 | 160° 15 kt | 21 | 994.6 | |
| 20:26 UTC | 78.8 | 69.8 | 160° 14 kt | 22 | 994.2 | VCTS |
| 20:47 UTC | 66.2 | 64.4 | 240° 11 kt | 30 | 994.2 | -TSRA BR |
| 20:55 UTC | 67 | 64 | 220° 15 kt | 22 | 994.6 | -TSRA |
| 21:24 UTC | 69.8 | 66.2 | 170° 19 kt | 24 | 994.6 | +TSRA BR |
| 21:31 UTC | 68 | 66.2 | 160° 15 kt | 24 | 993.6 | -TSRA BR |
| 21:34 UTC | 68 | 66.2 | 150° 15 kt | 22 | 992.9 | VCTS -RA BR |
| 21:55 UTC | 69 | 66 | 140° 17 kt | 27 | 992.6 | |
| 22:55 UTC | 66 | 63 | 160° 15 kt | 20 | 992.6 |
From the Iowa Environmental Mesonet's archive of airport observations.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:20 UTC | TSTM WND DMG | Simpson | Mitchell, KS | WIND GUSTS ESTIMATED 45 TO 50 MPH. TREE BRANCHES DOWN AND PEA SIZED HAIL. |
| 20:25 UTC | TSTM WND GST 70 | 6 S Jamestown | Cloud, KS | |
| 20:27 UTC | HAIL 1 | 1 Nw Glasco | Cloud, KS | |
| 20:50 UTC | HAIL 1 | Minneapolis | Ottawa, KS | |
| 21:25 UTC | FUNNEL CLOUD | 3 Sw Clay Center | Clay, KS | OFF DUTY NWS EMPLOYEE |
| 21:32 UTC | TORNADO | 4 Sw Clay Center | Clay, KS | |
| 21:32 UTC | TORNADO | 6 Sw Clay Center | Clay, KS | |
| 21:33 UTC | TORNADO | 7 W Clay Center | Clay, KS | REPORTED ON HWY 24 |
| 21:45 UTC | TORNADO | 10 N Clay Center | Clay, KS | RELAYED BY LAW ENFORCEMENT |
| 21:50 UTC | TSTM WND GST 60 | Abilene | Dickinson, KS | |
| 22:01 UTC | HAIL 1 | 3 E Longford | Clay, KS | |
| 22:08 UTC | HAIL 1.75 | 1 Sw Waterville | Marshall, KS | |
| 22:08 UTC | TORNADO | 2 W Barnes | Washington, KS | DAMAGE TO BARN |
| 22:14 UTC | TSTM WND GST 71 | 7 Sw Wakefield | Clay, KS | |
| 22:54 UTC | HAIL 1 | Ogden | Riley, KS | |
| 23:00 UTC | HAIL 1.75 | 1 Sw Manhattan | Riley, KS | |
| 23:03 UTC | HAIL 2 | Manhattan | Dickinson, KS | |
| 23:04 UTC | HAIL 2 | 2 S Manhattan | Riley, KS | |
| 23:15 UTC | TSTM WND GST 60 | 4 Nnw Woodbine | Dickinson, KS | |
| 23:20 UTC | TSTM WND DMG | Junction City | Geary, KS | 3-4 INCH DIAMETER TREES BROKEN |
| 23:20 UTC | FLASH FLOOD | Manhattan | Riley, KS | FLOODING ON KSU CAMPUS ON CLAFLIN BETWEEN MID CAMPUS DRIVE AND DENISON. |
| 23:20 UTC | HAIL 1.25 | Manhattan | Riley, KS | |
| 23:20 UTC | HEAVY RAIN 2.75 | Manhattan | Riley, KS | MEASURED ON KSU CAMPUS. |
| 23:37 UTC | TSTM WND GST 60 | Manhattan | Riley, KS | |
| 00:00 UTC | FLASH FLOOD | 1 Sw Manhattan | Riley, KS | GARAGE FLOODED WITH WATER COMING IN FROM THE SIDE DOOR AND THROUGH THE GARAGE. MEASUERED 3.5 INCHES OF RAINFALL FOR THE STORM TOTAL. |
| 00:05 UTC | FLASH FLOOD | 5 Se Junction City | Geary, KS | CLARKS CREEK OUT OF ITS BANKS FLOODING CLARKS CREEK ROAD SOUTH OF INTERSTATE 70. |
| 00:05 UTC | HEAVY RAIN 2.05 | Enterprise | Dickinson, KS | RAIN FELL IN THE SPAN OF ABOUT AN HOUR. DITCHES WERE RUNNING NEAR BANK FULL WITH SOME SMALL DEBRIS FLOATING DOWNSTREAM. |
| 00:20 UTC | HEAVY RAIN 2.5 | 5 N Woodbine | Dickinson, KS | RAINFALL TOTAL SINCE 530 PM. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of June 5, 2008
40 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 5 | 12:15 PM MDT | EF0 | Prowers, CO | 6.5 | 150 | $5,000 | ||
| June 5 | 2:30 PM CDT | EF0 | Logan, KS | 1.0 | 25 | |||
| June 5 | 2:41 PM CDT | EF0 | Logan, KS | 1.0 | 25 | |||
| June 5 | 2:59 PM CDT | EF1 | Pratt, KS | 1.1 | 100 | $65,000 | ||
| June 5 | 3:13 PM CDT | EF0 | Gove, KS | 1.0 | 25 | |||
| June 5 | 3:39 PM CDT | EF0 | Trego, KS | 1.0 | 75 | |||
| June 5 | 3:40 PM CDT | EF2 | Rock, NE | 29.9 | 50 | $200,000 | ||
| June 5 | 3:40 PM CDT | EF0 | Trego, KS | 1.7 | 75 | |||
| June 5 | 4:19 PM CDT | EF1 | Clay, KS | 14.3 | 100 | |||
| June 5 | 4:33 PM CDT | EF1 | Clay, KS | 10.1 | 25 | |||
| June 5 | 5:00 PM CDT | EF1 | Charles Mix, SD | 9.9 | 100 | $100,000 | ||
| June 5 | 5:08 PM CDT | EF0 | Washington, KS | 0.1 | 25 | |||
| June 5 | 5:41 PM CDT | EF0 | Marshall, KS | 0.1 | 50 | |||
| June 5 | 6:20 PM CDT | EF1 | Nemaha, NE | 2.6 | 100 | |||
| June 5 | 6:23 PM CDT | EF1 | Nemaha, NE | 6.5 | 220 | |||
| June 5 | 6:35 PM CDT | EF1 | Nemaha, NE | 0.7 | 100 | |||
| June 5 | 6:55 PM CDT | EF0 | Atchison, MO | 0.1 | 25 | |||
| June 5 | 7:02 PM CDT | EF0 | Fremont, IA | 0.5 | 50 | |||
| June 5 | 7:11 PM CDT | EF0 | Fremont, IA | 1.3 | 50 | |||
| June 5 | 7:23 PM CDT | EF0 | Atchison, MO | 0.1 | 25 | |||
| June 5 | 7:24 PM CDT | EF0 | Page, IA | 1.2 | 80 | |||
| June 5 | 7:27 PM CDT | EF0 | Brown, KS | 0.1 | 25 | |||
| June 5 | 7:33 PM CDT | EF0 | Richardson, NE | 1.3 | 100 | |||
| June 5 | 7:39 PM CDT | EF2 | Richardson, NE to MO | 18.4 | 880 | $250,000 | ||
| June 5 | 7:55 PM CDT | EF0 | Holt, MO | 4.4 | 25 | $2,000 | ||
| June 5 | 7:59 PM CDT | EF0 | Atchison, MO | 10.5 | 100 | $210,000 | ||
| June 5 | 8:12 PM CDT | EF0 | Cass, IA | 1.5 | 50 | |||
| June 5 | 8:15 PM CDT | EF0 | Minnehaha, SD | 1.5 | 50 | |||
| June 5 | 8:42 PM CDT | EF2 | Minnehaha, SD | 2.6 | 100 | |||
| June 5 | 9:00 PM CDT | EF1 | Moody, SD | 0.8 | 50 | $10,000 | ||
| June 5 | 9:24 PM CDT | EF1 | Union, IA | 3.0 | 150 | $25,000 | ||
| June 5 | 10:57 PM CDT | EF0 | Linn, KS | 1.0 | 25 | $50,000 | ||
| June 5 | 11:15 PM CDT | EF0 | Bates, MO | 0.3 | 50 | $25,000 | ||
| June 5 | 11:35 PM CDT | EF0 | Okmulgee, OK | 4.4 | 100 | $15,000 | ||
| June 5 | 11:49 PM CDT | EF1 | Clarke, IA | 7.6 | 125 | |||
| June 5 | 12:10 AM CDT | EF1 | Warren, IA | 18.3 | 150 | $180,000 | ||
| June 5 | 12:23 AM CDT | EF0 | Lafayette, MO | 0.3 | 25 | $500 | ||
| June 5 | 12:36 AM CDT | EF1 | Jasper, IA | 9.8 | 125 | $75,000 | ||
| June 5 | 12:45 AM CDT | EF1 | Jasper, IA | 14.3 | 150 | 2 | $250,000 | |
| June 5 | 12:49 AM CDT | EF0 | Jasper, IA | 10.9 | 75 | $25,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.